It is possible to overdose on Cardene. Overdose symptoms may include confusion, slurred speech, and fainting. The effects of a Cardene overdose will vary depending on how much of the medication was taken and whether it was taken with other drugs or alcohol. Treatment for a Cardene overdose may involve administering certain medicines, "pumping the stomach," and treating the symptoms that occur as a result of the overdose.
Cardene Overdose: An OverviewCardene® (nicardipine hydrochloride) is a prescription medication known as a calcium channel blocker. It is used to treat chest pain (angina) and high blood pressure (hypertension). The effects of a Cardene overdose will vary depending on a number of factors, including how much Cardene was taken and whether it was taken with any other medicines, alcohol, or drugs.
If you happen to overdose on Cardene, seek immediate medical attention.
- Low blood pressure (hypotension)
- A slow heart rate (bradycardia)
- Slurred speech
- Liver problems.
This may cause signs or symptoms that include:
Treatment for a Cardene OverdoseThe treatment for a Cardene overdose will vary. If the Cardene overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure or heart rate
- Other treatments based on the complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Cardene.